Alert archive / Washington / Wind Advisories in 2024

Wind Advisory 11, NWS Spokane, WA

August 27, 2024Chelan County, Douglas County, Grant County, Washington

NWS Spokane, WA issued this wind advisory at Aug 27, 2024, 10:48 AM PDT for Chelan County, Douglas County, Grant County, Washington. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2024, 10:48 AM PDT (17:48 UTC)
Expired
Aug 27, 2024, 8:00 PM PDT
In force
9 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA, Grant County, WA

The radar

The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2024-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2024-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2226 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS76 KOTX 271748
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
1048 AM PDT Tue Aug 27 2024

WAZ041-044-280300-
/O.NEW.KOTX.WI.Y.0011.240827T1748Z-240828T0300Z/
Wenatchee Area-Waterville Plateau-
Including the cities of Entiat, Pangborn Airport, Number
2 Canyon, Cashmere, Waterville, Wenatchee, Chelan, Badger
Mountain Road, Number 1 Canyon, and Mansfield
1048 AM PDT Tue Aug 27 2024

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Entiat, Pangborn Airport, Number 2 Canyon, Cashmere, 
  Waterville, Wenatchee, Chelan, Badger Mountain Road, Number 1 
  Canyon, and Mansfield.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SVH
1 follow-up statement
019 
WWUS76 KOTX 280251
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
751 PM PDT Tue Aug 27 2024

WAZ041-044-280400-
/O.EXP.KOTX.WI.Y.0011.000000T0000Z-240828T0300Z/
Wenatchee Area-Waterville Plateau-
Including the cities of Mansfield, Entiat, Number 1 Canyon,
Badger Mountain Road, Wenatchee, Cashmere, Waterville, Number
2 Canyon, Chelan, and Pangborn Airport
751 PM PDT Tue Aug 27 2024

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds have peaked and will begin decreasing throughout the evening 
and overnight hours.  Lingering gusts to 45 mph will remain possible 
on the Waterville Plateau and benches around Entiat through 9 PM.  
All other locations will experience gusts near 30 mph through 9PM.  
Winds for the Waterville Plateau and Wenatchee Area will wane 9PM to 
midnight.

$$

SB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Aug 27, 4:46 AM PDT, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 27, 4:46 AM PDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
446 AM PDT Tue Aug 27 2024

.SYNOPSIS...
A cold front Tuesday will produce scattered showers across the
northern mountains and dry and gusty west winds for the Basin.
Wednesday and Thursday will be dry with cool mornings and mild
afternoon temperatures. A warm, dry will return to the Pacific
Northwest Friday through the Labor Day weekend.

&&

.DISCUSSION...
Today and Wednesday: A passing cold front will bring isolated
showers through the morning hours. Precip chances will mainly be
along the Cascades, North Washington, and North Idaho Panhandle.
Precip amounts are expected to be less then 0.2". There is weak
instability along the Canadian Border which led to slight chance of
an isolated thunderstorm during the morning. Behind the front,
breezy conditions are expected through the Cascade Gaps and the
Columbia Basin for the afternoon. Model runs continue to fluctuate
slightly on expected speed. Sustained winds will be in the upper
teens with gusts into the low 40s. RHs on today will dip into the
upper teens and low 20s and upper teens. It leads to heightened fire
spread concerns for new starts. Winds will calm late today as the
trough exits the region. High pressure off the coast will help
stabilize the region behind the front.  Overnight lows will be in
the upper 30s and 40s. Some of the low laying areas in Northeast
Washington, Palouse, and North Idaho have a chance of some early
morning frost. But confidence is low. Highs will be in the upper 60s
and 70s. /JDC

Thursday through Labor Day: Models continue to show an upper ridge
building for a significant warming trend for the holiday weekend.
High temperatures will be mainly in the upper 70s to mid 80s on
Thursday, and then into the 80s to low 90s on Friday, and then
mainly 90s over the weekend. This will push the heat risk into
moderate impacting those mainly sensitive to the heat. Dry
conditions will dominate the forecast through Sunday. Then heading
into Labor Day there is good agreement in the ensembles and the
model clusters of the upper ridge axis shifting east, allowing a
closed low/or open trough to swing into the region. This feature
will pull up increased mid level moisture and instability ahead of
it, but to what degree remains to be seen. Currently the NBM is
only going for a 10-20% chance of mainly showers on Labor Day, but
would not be surprised as we draw closer if those chances go up,
along with the potential for thunderstorms. These chances could
hold off until Monday Night depending on the precise timing of the
wave passing through. JW

&&

.AVIATION...
12Z TAFS: VFR conditions will continue through the TAF period. A
passing cold front will continue to move through central
and reach eastern Washington and north Idaho between 15-17Z. Cold
front will be mostly dry at the TAF sites with light showers and
isolated thunder across the northern mountains near Omak,
Colville, Sandpoint, and Bonners Ferry. Winds will begin to pick
up from the west around 15Z with 15 to 25 knots sustained and
gusts 25 to 40 knots. Winds will decline through the evening and
overnight as the region stabilizes behind the front.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions through the TAF period. There is moderate to
high confidence showers will stay out of the TAF sites with GEG-
SFF-COE carrying a 20 percent chance for light precipitation early
Tuesday morning.

The greatest uncertainty will be visibility restrictions from haze
or blowing dusts as strong winds blow across the ag fields of
Central WA. Given the low confidence, this was not added to the
TAFS sites but will need to be monitored through the day for
future amendments.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70
percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        72  45  74  46  80  50 /  20   0   0   0   0   0
Coeur d'Alene  70  42  70  44  77  49 /  30  10  10   0   0   0
Pullman        70  38  67  41  78  46 /  10   0   0   0   0   0
Lewiston       80  48  77  50  85  55 /  10  10   0   0   0   0
Colville       72  35  74  37  80  42 /  30  10   0   0   0   0
Sandpoint      68  41  67  41  75  46 /  40  20  10   0   0   0
Kellogg        70  43  64  46  75  53 /  30  10  10   0   0   0
Moses Lake     72  42  77  46  84  50 /  10   0   0   0   0   0
Wenatchee      68  49  77  56  83  60 /   0   0   0   0   0   0
Omak           74  45  79  50  85  55 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for Eastern Columbia Basin  -Palouse  -Spokane Area
     (Zone 708)-Lower Palouse  -Snake River (Zone 709).

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:41 PM PDTDust Storm AdvisoryOTXGrant, Lincoln94 min
Aug 27, 3:46 PM PDTDust Storm AdvisoryOTXAdams, Lincoln, Spokane89 min
Aug 27, 4:28 PM PDTDust Storm AdvisoryOTXAdams, Grant, Lincoln92 min

Nearby

Wind Advisories in Washington, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.